Post # 1
two things before I start 1) I’m not pregnant & 2) I plan on seeing a doctor after the holidays
i stopped taking birth control is January. I started my normal regular period in March. It’s been regular ever since. This past month I noticed I didn’t have as much ovulation dishacharge and I usually have a ton, (I still had some not as much) and now I’m on day 5 of spotting. Now, the spotting isn’t completely abnormal. I always spot before my period, usually 3-5 days before my period starts. But it seems as though for the last 2-3 cycles I’ve had more spotting than an actual period. Before starting birth control (3 years ago) I never had spotting before my period and my period was always heavy for the first 2 days or so. It just concerns me that I spot so much.
Another thing—I’ve had major hair loss, like my hair has been coming out in chunks! I will say it got MUCH better after getting a haircut, and I haven’t been losing as much as I was. I don’t know if this has anything to do with it or not.
last time I went to the gyno I mentioned how I had spotting but my doctor never addressed it. So I’m just looking to see if anyone has any experience with this and the best way to bring it up to my doctor so she’ll actually address my concern.
I’m in my early 20’s if that helps.
Post # 2
Oh another thing—I’ve lost 10 pounds since going off birth control. Basically weighing the same as I did before I went on birth control. Just wanted to throw that in there lol
Post # 3
I feel like there’s only a few times that spotting is cause for concern but it does sound like you have more symptoms than just that. What kind of birth control were you on? Can you see the doctor before the holidays?
Post # 4
I can’t speak to the spotting but I find that hair loss is sometimes connected to stress, like after a stressful few weeks/event I’ll notice a LOT more hair in the shower/hairbrush. I have also had it happen after losing weight in a short period (like 10-15 lbs in 2-3 months). Has anything like that happened to you recently? If so that could be a factor. I also seem to remember my hair temporarily thinning a few months after going off BC about 4 years ago.
Post # 5
I would definitely get blood tested for anemia and tested for PCOS, thyroid problems and other medical disorders. Hair loss, esp. In CHUNKS in your early 20s is not normal and the sudden worsening of spotting is a warning sign that something is going on. If your ob brushes off your concerns, get a second or third opinion. GL.
Post # 6
- Wedding: March 2014 - Chicago, IL
Hair loss can also be tied to high levels of testosterone and PCOS. I’d go see your doc and request some labs for hormone levels. That might also explain the spotting.
Post # 7
I’ve looked at symptoms of PCOS and thyroid issues and I don’t have hardly any of the symptoms of either…
And this whole year has been stressful for me so nothing new there.
Post # 8
buzzingbeez14 : get tested. Dr. Google isn’t good enough.
Post # 9
buzzingbeez14 : When not pregnant I am a spotter. I have always spotted for a few days before my period. When I’ve not been TTC I have actually quite liked it as I thought of it as ‘warning shots’ so I never got taken by surprise by my period. I had some fertility issues so I have been tested for everything over the years and no cause for my spotting has be found. It is normal for me.
The hair loss is something else though – have you noticed any patches on your scalp? Are you losing hair from anywhere else on your body. I have expeirence with Alopecia (both Mother-In-Law and Darling Husband have Alopecia Universalis) and from what I have read for women it can be triggered by a huge shift in their hormones. You coming off BC could well have prompted a bit of an over reaction from your body to the hormone change.
I would def speak to your doctor about it (great that you are doing) but I would also suggest a book called The Period Repair Manual. There is lots of information in there about spotting and other hormonal conditions including PCOS. She has lots of good advice on things you can do to try and get your hormones back in check.
Do seek a qualified medical opinion though.